Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 17, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 27, 2000, 2:15 PM EDT for Fayette County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2000, 2:15 PM EDT (18:15 UTC)
- Expired
- Jun 27, 2000, 5:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Fayette County, PA
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 271817
FFWPBZ
PAC051-272115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT TUE JUN 27 2000
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN FAYETTE COUNTY IN PENNSYLVANIA
* UNTIL 515 PM EDT
* AT 213 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY
RAINS CONTINUING TO MOVE ACROSS THE SOUTHERN HALF OF FAYETTE
COUNTY. A SKYWARN OBSERVER REPORTED NEARLY 2 INCHES OF RAIN
IN LESS THAN 3 HOURS. FLOODING OF STREAMS AND CREEKS
WILL OCCUR MAINLY ACROSS THE SOUTHERN HALF OF THE COUNTY.
<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER{ COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:46 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 27, 12:46 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1246 PM EDT TUE JUN 27 2000 WILL UPDATE ZONES PITTSBURGH AND SOUTH AS SHOWERS TEND TO LINGER IN THE AREA. A WEAK WAVE IS MOVING SLOWLY ALONG THE FRONT AND IS CURRENTLY LOCATED JUST SOUTHWEST OF ZANESVILLE. OVERRUNNING SHOWERS ARE DEVELOPING IN ASSOCIATION WITH THIS FEATURE. CAT FCSTID = 66 PIT 80 57 78 59 / 40 10 10 30 MGW 80 57 80 60 / 70 20 10 30 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jun 27, 1:42 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 142 PM EDT TUE JUN 27 2000 MDZ001-PAZ032-WVZ012-021>023-272100- FAYETTE PA-GARRETT MD-MARION WV-MONONGALIA WV-PRESTON WV-WETZEL WV- 142 PM EDT TUE JUN 27 2000 ...SHOWERS MOVING THROUGH THE REGION... SHOWERS WILL CONTINUE TO MOVE ACROSS THE AREA DURING THE AFTERNOON HOURS. RAINFALL AMOUNTS IN SOME LOCALTIES MAY REACH UP TO ONE TO ONE AND ONE HALF INCH OVER A SHORT PERIOD OF TIME. PONDING OF WATER ON ROADWAYS AMD POOR DRAINGE PROBLEMS MAY OCCUR.
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.